New here - in need of advice

Discussion in 'Introduce Yourself' started by peterz54, Jan 3, 2014.

tinnitus forum
    1. peterz54

      peterz54 Member

      Tinnitus Since:

      After a little browsing here it seems there are many knowledgeable people with a various tinnitus experiences, so I hope to get some advise.

      I've had manageable tinnitus for about 10 years. The higher pitch cricket noise kind which I think may have been brought on by over use of aspirin products during a time of bad headaches. In late 2012, at the age of 58, I had a cardiac event and was put on several drugs, including 325 mg aspirin. Early in 2013 the tinnitus started to become louder, so my doctor agreed to let me reduce aspirin to 81 mg. Then about 2 months ago I started hearing a different noise, in addition to the steady cricket noise. This new noise started very low in volume, a sort of low intermittent hum, which I first noticed laying in bed. I could make it come and go by changing the position of my head or jaw, but not make it go away for good. This second noise, the low hum, has steadily gotten louder and is now almost always present along with the first noise.

      Other information: Roughly about the same time, over the last two months or so, I noticed a change in my swallowing. No sore throat involved, just a little more effort need as if my throat and back of my tongue were a bit thicker. So I am wondering of the swallowing issue is related to the new sound.

      I have an appoint with an initial appointment with ENT physician next week. Also meeting with my cardiologist to discuss one of the other drugs (carvedilol) in relation to the swallowing issue as it appears one of the minor side effects is difficulty swallowing. Carvedlilo is a beta-blocker.

      Appreciate any advice,

    2. Karen

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Tinnitus Since:
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, @peterz54,

      Did you have that initial visit with your ENT yet? What did he say?

      I'm wondering if your current tinnitus changes are due to the cardiac event, or the drugs following it. My mild tinnitus got a lot worse after taking an ACE inhibitor, and then following that up with a beta blocker. I think these drugs do something to change an already tenable ear situation. As a result of the blood pressure drugs, I ended up with severe tinnitus, and pulsatile tinnitus as well.

      I'll be interested to hear what your doctors say. Can you please update us when you have a chance?

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.